MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC 0.4MM CORE FIBER 10MM TIP; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC NAVIGATION, INC 0.4MM CORE FIBER 10MM TIP; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735560
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that intra-operatively, the system had a disposable fiber which did not get the expected behavior when a 70% laser test dose.The surgeon requested a new fiber.The procedure was completed using the original fiber used.This was a two fiber case.The first laser fiber was placed into the second laser catheter after the second fiber did not seem to work as expected.There was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.

Brand Name
0.4MM CORE FIBER 10MM TIP
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8201456
Report Number1723170-2018-06475
Device Sequence Number1259496
Product Code GEX
UDI-Device Identifier00643169933385
UDI-Public00643169933385
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0216269299
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight82